• Decrease font size
  • Return font size to normal
  • Increase font size
U.S. Department of Health and Human Services

MAUDE Adverse Event Report: GALDERMA Q-MED AB DUROLANE ACID, HYALURONIC, INTRAARTICULAR

  • Print
  • Share
  • E-mail
-
Super Search Devices@FDA
510(k) | DeNovo | Registration & Listing | Adverse Events | Recalls | PMA | HDE | Classification | Standards
CFR Title 21 | Radiation-Emitting Products | X-Ray Assembler | Medsun Reports | CLIA | TPLC
 

GALDERMA Q-MED AB DUROLANE ACID, HYALURONIC, INTRAARTICULAR Back to Search Results
Lot Number UNKNOWN
Device Problem Adverse Event Without Identified Device or Use Problem (2993)
Patient Problems Necrosis (1971); Pain (1994); Skin Discoloration (2074)
Event Date 05/01/2019
Event Type  Injury  
Manufacturer Narrative
Pharmacovigilance comments: the serious event of necrosis at injection site was considered expected and possibly related to the treatment. Serious criteria include the need for medical intervention including antiplatelet therapy, vitamin c and soft paraffin ointment. The non-serious, expected event of pain at injection site and unexpected event of lividity were considered possibly related to the treatment. Potential etiologies include the patient's medical history of acc and cppd. The ifu includes information that durolane should be used with caution in patients with pre-existing chondrocalcinosis. Potential contributory factors include injection technique. The case meets the criteria for expedited reporting to the regulatory authorities. Engineering evaluation: the information in this single case does not suggest involvement of a nonconforming product or quality problem and will not initiate a corrective or preventive action. Manufacturing narrative: the lot number was not reported.
 
Event Description
Case reference number (b)(4) is a literature report detected on (b)(6) 2020 during a weekly literature search. Desmottes m-c, delorme l, clay m, troussier b, leccia m-t. Skin necrosis following intra-articular hyaluronic acid injection in the knee of a 63-year-old male. Joint-bone-spine 2020;87(4):361-362. We report the case of a (b)(6) year-old male under our care for bilateral tricompartmental knee oa associated with articular chondrocalcinosis (acc). This former volleyball player underwent multiple glucocorticoid injections in both knees (2014, 2016, 2019). In (b)(6) 2019, he received an injection of ha (durolane) in both knees by the lateral infrapatellar route. Five days after this injection, the patient presented with a painful livedoid patch with several necrotic areas on the anterior part of his right knee. Laboratory work-up found no elevated acute phase reactants or coagulation disorder. Mri showed infiltration of the subcutaneous fatty tissue without fluid accumulation on the anteromedial side of the knee with isointense signal on t1-weighted sequences that increased after gadolinium injection. We made the clinical diagnosis of skin necrosis. The treatment we initiated consisted of antiplatelet therapy, vitamin c and soft paraffin ointment, which resulted in local resolution and pain reduction at 1 month. In the context of ha injection for oa, to our knowledge this is only the third case of skin necrosis described after an intra-articular injection. Our patient had advanced oa and cppd; several joint aspirations had previously collected serous and hemorrhagic fluid. It is possible that hypervascularization and synovial hypertrophy related to flares of cppd contributed to passage of the ha product into an artery. In general, whether the context is rheumatology or esthetics, the condition resolves favorably with the application of soft paraffin ointment and antiplatelet therapy. Nevertheless, complete healing may take more than 6 months because the ha breaks downs slowly.
 
Search Alerts/Recalls

  New Search  |  Submit an Adverse Event Report

Brand NameDUROLANE
Type of DeviceACID, HYALURONIC, INTRAARTICULAR
Manufacturer (Section D)
GALDERMA Q-MED AB
seminariegatan 21
uppsala, SE-75 228
SW SE-75228
Manufacturer (Section G)
GALDERMA Q-MED AB
seminariegatan 21
uppsala, SE-75 228
SW SE-75228
Manufacturer Contact
randy russell
14501 n. freeway
fort worth, tx 
9615146
MDR Report Key10245381
MDR Text Key197970811
Report Number9710154-2020-00061
Device Sequence Number1
Product Code MOZ
Combination Product (y/n)N
Reporter Country CodeFR
PMA/PMN Number
P170007
Number of Events Reported1
Summary Report (Y/N)N
Report Source Manufacturer
Source Type foreign,health professional,l
Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date 07/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Date FDA Received07/08/2020
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Operator
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA?
Event Location No Information
Date Manufacturer Received07/02/2020
Was Device Evaluated by Manufacturer? Device Not Returned to Manufacturer
Is the Device Single Use? Yes
Is This a Reprocessed and Reused Single-Use Device? No
Type of Device Usage Initial

Patient Treatment Data
Date Received: 07/08/2020 Patient Sequence Number: 1
-
-